Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 187, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2002, 7:13 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2002, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 7, 2002, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Lincoln County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS54 KOHX 080013 SVRBNA TNC051-103-080100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 712 PM CDT SUN JUL 7 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST FRANKLIN COUNTY IN TENNESSEE SOUTHEAST LINCOLN COUNTY IN TENNESSEE * UNTIL 800 PM CDT * AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF HUNTLAND...OR 8 MILES SOUTHWEST OF WINCHESTER. THE STORM WAS NEARLY STATIONARY OR DRIFTING SLOWLY SOUTHWEST * THE SEVERE THUNDERSTORM WILL BE NEAR... HUNTLAND AROUND 750 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ GIRODO LAT...LON 3507 8648 3498 8637 3524 8605 3518 8644
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SUN JUL 7 2002 UPPER LEVEL ANTICYCLONE RETROGRADES WESTWARD THIS WEEK AS MOISTURE GRADUALLY DEEPENS ACROSS THE REGION BEGINNING ON MONDAY. A WEAK INVERTED TROF WILL WORK IT WAY ACROSS THE MID STATE ON MONDAY AND THIS WILL BRING A SLIGHT CHANCE FOR TSTMS. MOISTURE DEEP ENOUGH TUESDAY TO KEEP A CHANCE IN THE FORECAST BUT SHOULD SEE A LITTLE BETTER CHANCE BY WEDNESDAY AS A FRONTAL BOUNDARY DROPS SOUTH FROM OHIO RIVER VALLEY. BIG QUESTION IS TO HOW FAR SOUTH FRONT WILL GET LATER THIS WEEK? MRF HANGS IT UP SOUTHERN MIDDLE/NORTHERN AL. PRELIMINARY NUMBERS: NASHVILLE 70 92 71 92 72 0213 CROSSVILLE 64 86 66 87 67 0213 .BNA...NONE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 38 min |
| Jul 7, 9:11 PM CDT | Flash Flood Warning | OHX | Van Buren | 109 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.